Oculus Quest 2 Causing Face Rash In Some People

With the introduction of the Oculus Quest 2, many have been excited to get their hands on one. Before rushing to get one, though, it’s worth taking note that some people have been experiencing a face rash caused by some type of reaction with the foam of the facial interface.

Unfortunately, I am one of those that had a bad reaction. Oculus has not identified if it is the foam itself, or some sort of chemical used in the manufacturing process. However, they are aware of the problem.

According to Oculus, most reactions are minor. However, some, like myself, have had worse reactions.

This was taken 2 days after initially using the Quest 2.

Thankfully, I was only able to play for about 30 minutes upon initial setup. Otherwise, I fear the reaction could have been much worse. As it was, I had to seek medical attention and was prescribed oral and topical steroids to treat it.

The reaction was in the form of an intensely itchy and burning rash. The best description I could come up with is that it was like poison ivy on a sunburn.

The reaction started about 12 hours after initial exposure, and worsened for the next 3/4 days until I started the steroid treatment.

Oculus does have a page set up with a way to contact them here, should you have the same issue.

I have been in contact with Oculus and they have sent a VRCover to replace the facial foam.

I definitely encourage anyone who is getting the new Oculus Quest 2 to test for a reaction before full use, or even getting a VRCover right off the bat.

Overall, this was definitely not the experience I expected to have with the new Quest. However, I do hope now that this has resolved that I will be able to really experience what the Quest 2 has to offer.

Hopefully Oculus will take this opportunity to provide good customer service to those of us who have experienced this. I certainly hope that they have resolved the issue and more people will not have to go through this!

2 thoughts on “Oculus Quest 2 Causing Face Rash In Some People

  1. I’m just reading this now, since we are dealing with the same type of rash with my son. After using it 2 days, he developed a rash very similar to these photos. We went to our doctor who prescribed Lidex cream (a steriod cream). We’ve used it 5 days, and the rash, while it isn’t raised and itchy, is still very red. How long did it take for yours to clear up after using the steroid cream? My poor son is 13 and very embarrassed. And upset – he saved his own money to buy…and now can’t use it until we get the replacement!

    1. I am so sorry that your son is going through this! My doctor prescribed both a steroid cream and oral steroids (prednisone). I think the oral steroids probably helped clear it up even faster. So after the 5 days of both the cream and prednisone, it was mostly cleared up. The worst spots probably took another day or two after that to get back to normal. If it isn’t raised and itchy, I’d say that’s a good sign that it’s on its way to getting back to normal.

      It’s really a shame that there wasn’t better quality control with this. Have you been in touch with Oculus? They will send you the VRCover replacement (which in my opinion is much better than the design of the original foam anyway). They also should cover any medical expenses if you have any with the doctor visit and prescription.

      I’d send photos to them if you haven’t already. They seem to expedite the cases that have proof of the irritation.

      I hope that your sons rash is back to normal soon, and that your replacement comes in a timely manner. And I hope that he enjoys his hard earned VR once he is able to!

Leave a Reply

Your email address will not be published. Required fields are marked *